MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG CELERITY 2D 85 US; LV LEAD

BIOTRONIK SE & CO. KG CELERITY 2D 85 US; LV LEAD
Model Number 383395
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930)
Date of Event 11/14/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
An infection was observed following the implantation of this biotronik device.The sterilization process was investigated.The validated process assures that all sterilization parameters, such as gas concentration, temperature, humidity, etc., are within its specified ranges for each distributed device.Additionally an analysis of validated microbiological indicators is performed after every sterilization procedure as evidence of successful completion of the sterilization process.Review of the biotronik complaint database did not reveal any changes regarding the trend for this type of incident.In summary, the infection was not device related.
 
Event or Problem Description
Livanova/microport provided the following information: on (b)(6) 2017, patient presented 2 weeks status-post right toe/foot resection complaining of right foot pain, erythema and swelling.Foot culture (b)(6) for (b)(6).Treatment plan per infectious disease.On (b)(6) 2017, patient presented to emergency department with worsening shortness of breath, lower extremity edema and ascites.Blood cultures (b)(6) for (b)(6) on (b)(6) 2017, and (b)(6) 2017.Treated with intravenous daptomycin.Right foot now consistent with osteomyelitis.On (b)(6) 2017, device site was erythemous.Device and three leads were extracted on (b)(6) 2017.Tissue showed evidence of infection (b)(6) for (b)(6).On (b)(6) 2018, following six weeks of outpatient daptomycin, blood culture from (b)(6) 2018 was (b)(6) for (b)(6).Switched to intravenous vancomycin.Patient never fully recovered from systemic (b)(6) infection and eventually passed away.

Brand Name
CELERITY 2D 85 US
Common Device Name
LV LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key10311375
Report Number1028232-2020-03009
Device Sequence Number3398713
Product Code OJX
UDI-Device Identifier04035479143268
UDI-Public04035479143268
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
P070008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number383395
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;